Alert archive / California / Gale Warnings in 2025
Gale Warning 59, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 22, 2025, 2:41 PM PST. It took effect at Dec 23, 2025, 6:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2025, 2:41 PM PST (22:41 UTC)
- In effect from
- Dec 23, 2025, 6:00 PM PST
- Expired
- Dec 22, 2025, 9:57 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
672 WHUS76 KEKA 222241 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 PM PST Mon Dec 22 2025 PZZ455-475-230645- /O.NEW.KEKA.SC.Y.0142.251223T2100Z-251224T0200Z/ /O.UPG.KEKA.GL.A.0044.251224T0400Z-251224T1200Z/ /O.NEW.KEKA.SR.W.0005.251224T0600Z-251224T1400Z/ /O.NEW.KEKA.GL.W.0059.251224T0200Z-251224T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 241 PM PST Mon Dec 22 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 PM TO 10 PM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 10 PM TUESDAY TO 6 AM PST WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 11 feet expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 PM to 10 PM PST Tuesday. For the Storm Warning, from 10 PM Tuesday to 6 AM PST Wednesday. For the Small Craft Advisory, from 1 PM to 6 PM PST Tuesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-230645- /O.NEW.KEKA.SC.Y.0142.251223T1400Z-251224T0000Z/ /O.NEW.KEKA.GL.W.0059.251224T0600Z-251224T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 PM PST Mon Dec 22 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, seas 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 10 PM Tuesday to 10 AM PST Wednesday. For the Small Craft Advisory, from 6 AM to 4 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-230645- /O.NEW.KEKA.GL.W.0059.251224T1000Z-251224T1600Z/ Pt St George to Cape Mendocino out 10 nm- 241 PM PST Mon Dec 22 2025 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 8 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
636 WHUS76 KEKA 230557 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 957 PM PST Mon Dec 22 2025 PZZ455-475-231400- /O.EXT.KEKA.SC.Y.0142.251223T2100Z-251224T0000Z/ /O.EXT.KEKA.SR.W.0005.251224T0000Z-251224T1500Z/ /O.CAN.KEKA.GL.W.0059.251224T0200Z-251224T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 957 PM PST Mon Dec 22 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 4 PM PST TUESDAY... ...STORM WARNING NOW IN EFFECT FROM 4 PM TUESDAY TO 7 AM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Storm Warning, southeast winds 30 to 40 kt with gusts up to 55 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, east winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Storm Warning, from 4 PM Tuesday to 7 AM PST Wednesday. For the Small Craft Advisory, from 1 PM to 4 PM PST Tuesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-231400- /O.CON.KEKA.SC.Y.0142.251223T1400Z-251224T0000Z/ /O.UPG.KEKA.GL.W.0059.251224T0600Z-251224T1800Z/ /O.EXB.KEKA.SR.W.0005.251224T0600Z-251224T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 957 PM PST Mon Dec 22 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...For the Storm Warning, south winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, seas 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Storm Warning, from 10 PM Tuesday to 10 AM PST Wednesday. For the Small Craft Advisory, from 6 AM to 4 PM PST Tuesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-231400- /O.EXB.KEKA.SR.W.0005.251224T0600Z-251224T1800Z/ /O.UPG.KEKA.GL.W.0059.251224T1000Z-251224T1600Z/ Pt St George to Cape Mendocino out 10 nm- 957 PM PST Mon Dec 22 2025 ...STORM WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 PM Tuesday to 10 AM PST Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 22, 1:52 AM PST, 12 hours 49 minutes earlier.
Area forecast discussion, Dec 22, 1:52 AM PST, 12 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
152 AM PST Mon Dec 22 2025
.SYNOPSIS...A short break in the rain is forecast Monday before
the next round of heavy rain and strong wind returns Monday night
through Tuesday night. Another brief break is expected Wednesday
with more strong winds, heavy rain and now lower snow levels
expected Wednesday night and Thursday. Drier weather is finally
possible Friday.
&&
.DISCUSSION...The heavier rain has moved out of the area, but
moist southwest flow continues to bring some light rain showers to
the area, especially in Mendocino and Lake counties. Monday
generally dry weather is expected. Skies are expected to remain
cloudy and there certainly may be some light showers across the
area, especially in Del Norte county and Lake county.
Monday night the next weather system is expected to start bringing
rain and wind to the area. This is expected to start in Mendocino
county move north to Humboldt county overnight. Rainfall amounts
are now expected to be around 2 to 4 inches south of Del Norte
county. Del Norte county is only expected to see 1 to 2 inches.
The IVT from the GFS and ECMWF ensembles back this up with a brief
spike up 700 kg/m/s from Cape Mendocino and south. However this
could shift northwards again. This is a fairly small system and
fast moving system. This produces a high potential of forecast
bust with significantly more rain or less rain. The 75th and 25th
percentile from the NBM shows a wide range of rainfall
possibilities so this will need to be monitored and a flood watch
will likely be needed. See hydrology section for more details.
Snow levels are expected to be around 3500 to 4000 feet when the
precip starts, but are expected to rise rapidly. Confidence is low
on exactly how quickly this will take place.
This system also is expected to see high winds. The deterministic
models are showing a very strong area of low pressure moving onto
the Humboldt coast. The 06Z NAM and the 00Z GFS now both keeps the
low just off the coast and rapidly deepen it to around 986 MB.
The NAM shows 80 KT at 850 mb just off Cape Mendocino. The GFS is
similar, but slightly lower. Either of these solutions would bring
winds over 70 mph to the ridges. The NBM is showing a 40 to 70
percent of max 24 hour wind gusts over 60 mph on the ridges and
coastal headlands. So have issued a high wind watch in Mendocino
and Lake counties to highlight these winds. This may need to be
expanded farther north into Humbodlt and Del Norte counties.
This is expected to move out of the area early on Wednesday and
this may provide a small break in the rain. This will be
shortlived with potential for another system to move into the
area Wednesday late in the afternoon or evening. This system looks
be a large low pressure that becomes a cutoff low. Strong winds
are expected again with with several areas of strong area of low
pressure rotating around each other off coast. This low may be
slightly farther off the coast, but may still bring some strong
winds to the area. This will need to be monitored as it gets
closer. Current forecast is showing another 2 to 4 inches south of
Hwy 36 with less rain farther north. Snow levels are expected to
be around 4000 to 5000 feet during the heaviest precip. Thursday
afternoon this low moves closer and may bring some thunderstorms
and possibly small hail.
Friday the upper level low gradually starts to pull out of the and
there may be some lingering showers. This could bring some lower
snow levels. Saturday it looks like high pressure starts to build
into the area finally ushering in a break in the weather. MKK
&&
.AVIATION...(06z TAFs)...Rain continues after several hours of
inundation. Flight categories at KCEC have improved as of 05z with
rain easing for a few hours Monday before the next deluge,
Tuesday evening. This is more likely for the terminals south of
Del Norte as heavier rains are predicted from the SW. KACV could
see a few hours of LIFR/IFR overnight with reduced visibility and
ceilings below 500ft but recover with MVFR by Monday morning,
14-15z. KUKI will have improvements by the afternoon Monday,
expect ongoing reduced conditions fluctuating between IFR/LIFR as
the AR diminishes later in the day than the other terminals. /EYS
&&
.MARINE...West to southwest winds are forecast to remain gentle to
moderate tonight through Monday. Another low pressure system may
generate gale force winds south of Cape Mendocino late Tuesday. A
powerful storm will bring another threat for gales Wednesday through
Thursday. Considerable uncertainty with timing, location and
magnitude of winds with each of these storms. Westerly swell from 6
to 7 feet at 10 seconds is expected to gradually diminish tonight
through Monday. Short period seas forecast to build with storm.
Larger swell is expected to build toward the end of this week.
&&
.HYDROLOGY...The rivers are generally receding this morning with
the exception of the Eel River at Scotia and Fernbridge. These are
expected to crest this morning and gradually diminish through the
day.
The next rounds of rain are likely to produce flooding impacts again
across the area. While most ensemble members show the heaviest rain
heading to Mendocino and Lake Counties again, significant rain is
still likely for the entire area. Small stream, creeks, and main
stem rivers are all likely to see impacts again. It is also
possible the focus of the heavier rainfall will shift north again.
Currently the Russian River at Hopland the Navarro river at
Navarro are expected to reach flood stage again. The Eel river and
the Mad river are expected to be close to flood stage, but not
expected to exceed it at this time. This will need to be monitored
closely.
The final system in these series is not expected to have as much
rain with with, but with this rain coming only 12 to 18 hours
after the previous this has the potential to bring more serious
flooding.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch until 4 AM PST early this morning for CAZ108.
Flood Watch until 9 AM PST this morning for CAZ109>115.
High Wind Watch from Tuesday evening through late Tuesday
night for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Tuesday evening through late Tuesday night
for PZZ455-475.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:55 PM PST | Areal Flood Warning | EKA | Humboldt | 7 hr |
| Dec 21, 9:37 PM PST | High Wind Watch | EKA | Lake, Mendocino | 16 hr |
| Dec 21, 10:50 PM PST | Areal Flood Advisory | EKA | Lake | 3 hr |
| Dec 21, 10:53 PM PST | Gale Watch | EKA | 16 hr | |
| Dec 21, 11:07 PM PST | Areal Flood Advisory | EKA | Humboldt | 3 hr |
| Dec 22, 1:03 AM PST | Areal Flood Warning | EKA | Mendocino | 14 hr |
| Dec 22, 7:44 AM PST | Flood Watch | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 4 days |
| Dec 22, 10:09 AM PST | Winter Storm Watch | EKA | Trinity | 25 hr |
| Dec 22, 1:33 PM PST | High Wind Warning | EKA | Del Norte, Humboldt, Lake, Mendocino | 40 hr |
| Dec 22, 2:04 PM PST | Wind Advisory | EKA | Del Norte, Humboldt, Trinity | 39 hr |
| Dec 22, 2:41 PM PST | Small Craft Advisory | EKA | 25 hr | |
| Dec 22, 2:41 PM PST | Storm Warning | EKA | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.